Jump to content

Search the Community

Showing results for tags '21 year old'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships and social life
  • Members only
  • Current events
    • Success stories: Recovery from withdrawal
    • Events, controversies, actions
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 1 result

  1. Diagnosis: Pure-O OCD, mid-moderate ADD (in freshman year of university) Initially was prescribed clomipramine 50mg for 8 weeks but suffered withdrawal for 2 weeks. I never wanted to be on medication ever again but my doctor told me that Escitalopram would help me with withdrawal and told me that I would suffer nausea and/or diarrhea for a few weeks. I suffered tremendously for the 2 years I was on Escitalopram, with akathasis, worsening memory, numbing, complete loss of libido and empathy (I used to be a very social and loving human), aggression, etc. These symptoms were always attributed to my pure o-ocd, and my Escitalopram dosage was always increased (up to a dosage of 40 mg). It was finally after doing my own research that I realized that I was suffering many months of SSRI-induced changes in my brain. I do know that these are not common, but I was never warned, and my life has been absolutely destroyed. I almost attempted to kill myself on several occasions but thankfully by wonderful girlfriend stopped me, and later found out herself how damaging these medications were to me. My doctor also prescribed me Clonazepam for 7 months straight (I had to write my MCAT while withdrawing from Clonazepam, which ruined my memory, cognition even more, and induced progressively more anxiety due to tolerance); variable doses of Vyvanse, Escitalopram up to 40mg, and Wellbutrin (which I said no to, as I realized that I will not live a life constantly on drugs that just damage everything I worked hard to achieve). I discontinued Vortioxetine 5 mg (which I was on for 6 weeks from middle of Oct. to Dec. 7, 2018). Near the end of October, my 10mg of Escitalopram (reinstatement from 2mg to 5mg to 10mg from August - October, 2018) was decreased by another doctor to 0mg which I immediately had a very severe withdrawal reaction so I reinstated back to 2mg and over the course of 2 weeks tapered to 1mg. I never managed to stabilize again, and since discontinuing Vortioxetine, I have suffered the following symptoms (after the first 3 weeks of typical acute withdrawal syndrome): 1. Constantly: severe brain fog (before mads had near-photographic memory, 4.0 GPA student, top of the class, very creative in the research lab etc.), emotionally numb, lethargic (former highly competitive athlete), blank mind 24/7, lack of personality, and weird somatic obsessions. Thankfully, no sleep problems at all (I am very exhausted and so sleep longer than I normally would). 2. During waves: squeezing head feeling, burning and itching over body, and even worse fog. I have been now only on 1mg escitalopram for the past 78 days, and for the past 6 months have been taking 12 capsules of HardyNutritionals DENs a day, which have helped completely eliminate anxiety. My question is, for people that are relatively young (21 years of age), could the severe cognitive impairment and brain fog alleviate in the next few months? When do I decide to start tapering off 1mg? I should mention also that I have been taking 3000mg of fish oil every day for the past 7 months, meditating, and I do exercise mildly for at least 20-30 min a day. I used to be able to run marathons but now if I try to do intensive aerobic exercise, the symptoms of skin burning and itching, squeezing head feeling and facial muscle tension, etc. all intensify so I stopped trying until I stabilize. I should mention that I am supposed to graduate from a top ranked university in the world this year and am supposed to go to a top 5 medical school (8 year MD-PhD Program) in the United States. Unfortunately, due to the severe brain fog and other symptoms I cannot even process information properly and have zero thoughts, so will have to very likely take a leave of absence and defer medical school for 1 year (to finish all my university courses). Ever since going up from 20mg of escitalopram to 30 and then 40mg back in December 2017, I've been slower cognitively and progressively more emotionally numb and anxious. During my taper beginning in early May 2018, I went down to 15mg and started feeling better (memory and creativity very slowly returning), but then rushed the last 15mg in a matter of 2 weeks and suffered severe dizziness, brain fog, mood swings, etc. for 5 weeks before reinstating to 2mg like mentioned above. The whole reason I tapered off rapidly and then tried vortioxetine was because I was interviewing at the most competitive medical schools in the world and desperately needed even 20% of my brain back. Unfortunately, now I realize vortioxetine just destabilized my CNS even more, and I should have just slowly tapered off the 10mg (post-reinstatement). Believe me, as soon as I enter medical school and throughout downstream residency and fellowship training, I will do my absolute best to change the curriculum in psychiatry even though I am interested in pediatric neurosurgery. I will raise awareness in the community and change psychiatry, neurology and all other practices that prescribe toxic psychoactive medications for good! Further, I will definitely allocate a good chunk of my research on the epigenetic and structural changes induced by SSRIs coupled with genetic sequencing in order to predict why certain individuals undergo protracted withdrawal syndrome while others can cold turkey with relative ease. I have done countless literature research and agree that we know very little about the non-SERT targets of these medications and their downstream epigenetic and metabolic effects in the brain and throughout the body. Once in medical school, I am willing to educate professors and my attendings about proper 10% tapering method, and also the dangers of these medications. I should mention that until this mess of withdrawal occured I was very actively involved in cutting-edge cancer and molecular genetics research, and published manuscripts, so I am very aware of how little we know about the precise molecular mechanisms of all these neurological and psychiatric diseases. I do also know that these drugs are all useless after several months because receptors and downstream signaling pathways adapt, hence why these meds all end up causing more harm than good in the long run.
×
×
  • Create New...